Aa
A
A
Close
Avatar universal
skin peelin off!
3 months post tx... as i wait for my LFTs... a one cm patch of my skin under my ear is peeling off...and it hurts too! damn it seems like psoriasis!

Cancel
10 Answers
Page 1 of 1
Avatar universal
i must have frikkin overdosed with pegasys...cuz 180mcg at 60 kg is quite a lot if u compare it to the pegintron weight based dosage!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal

I am on 180 of pegasys ... 124lb/2.2=56kg it seems to be overdose too.
same with riba   1000/56=17.85 per kg.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
interferon cannot be cross dose compared. each interferon is completely different
and has its own unique dosage and concentration characteristics. on the other hand, riba is cross dose comparable, it is all the same (no matter what its proprietary name) and dosages are the same, although ive seen slight variations in the weight based dosing charts.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Medication caused psoriasis treat w/daivobet ointment (toward end of tx).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Ask your doctor about using Elidel (pimecrolimus) Cream 1%. It's a non-steroidal immunosuppressant often prescribed for psorisis, seborrheic dermatitis and eczema (atopic dermatitis). Some of us, including myself, had skin problems like you describe both during and after treatment, and yes, interferon is probably the culprit as it overstimulates the immune system so that the body (skin in your case) overreacts to stimuli. Hopefully, things will get better with time, but it could take a number of months or even a year or more. If the skin issues don't clear up soon, try and see a dermatologist.  One thing to be careful of is using topical steroid preparations, especially on the facial areas -- unless under the direct supervision of a dermatologist. Hope things get better soon.

-- Jim
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Jim, what is the danger in using topical steroids?  Al
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Not a complete list -- but thinning of the skin, steroid resistance, steroid rebound (thus some docs have you taper off the stronger topicals), and in some cases the development of steroid rosecea which can be a terrible mess.

Keep in mind that topical steroids can not only be safe but are often a real lifesaver when used properly and under the supervision of a skin specialist (dermatologist).

The problem is when people use the topical steroids longer than prescribed, self-treat with some leftover steroids from a past problem, borrow some from a family member or friend, or simply call in a rx to their PCP from some well-meaning but ill-advised post they read in a discussion group like this. Also, some MD's who aren't skin specialists have a tendency to prescribe steroids that are too strong and for too long.

The biggest problem with topical steroids are the facial areas, and as mentioned some derms prescribe to the school that you should never use even OTC hydrocortisone on the face. In my case, at one point I was prescribed a mid-strength steroid (Cutivate) for my face, but only for a two-week period. At that point my face was a real mess, but once it calmed down, the steroids were stopped and I was switched to Elidel, a non-steroid, without any of the aforementioned. It should be mentioned that Elidel has a "black box warning" but is routinely used by most good dermatologists even with infants.

-- Jim


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you very much. Al
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
7 hrs ago
3197167 tn?1348972206
Blank
clean_in_ks commented on No Cirrhosis of the L...
9 hrs ago
874521 tn?1424120397
Blank
opus88 commented on No Cirrhosis of the L...
10 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
317787 tn?1465993311
Blank
DC
1747881 tn?1358189534
Blank
Greeley, CO
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
317787 tn?1465993311
Blank
DC
1747881 tn?1358189534
Blank
Greeley, CO